Alert archive / Nebraska / Tornado Warnings in 2019
Tornado Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at May 24, 2019, 4:36 AM CDT for Nemaha County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2019, 4:36 AM CDT (09:36 UTC)
- Expired
- May 24, 2019, 5:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Nemaha County, NE
The radar
The Omaha radar (KOAX), 113 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 1:37 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277
WFUS53 KOAX 240936
TOROAX
NEC127-241000-
/O.NEW.KOAX.TO.W.0010.190524T0936Z-190524T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
436 AM CDT Fri May 24 2019
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Central Nemaha County in southeastern Nebraska...
* Until 500 AM CDT.
* At 435 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Auburn, or 24 miles northwest of Falls City,
moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Peru around 445 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Nemaha, Brownville, Brownville State Recreation Area and 7 Miles
South Of Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4049 9592 4054 9565 4052 9566 4051 9569
4047 9569 4046 9567 4046 9564 4042 9566
4034 9562 4031 9566 4030 9560 4026 9591
TIME...MOT...LOC 0935Z 253DEG 58KT 4036 9584
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Dergan2 follow-up statements
208
WWUS53 KOAX 240947
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
447 AM CDT Fri May 24 2019
NEC127-241000-
/O.CON.KOAX.TO.W.0010.000000T0000Z-190524T1000Z/
Nemaha NE-
447 AM CDT Fri May 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR EASTERN
NEMAHA COUNTY...
At 447 AM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southeast of Peru, or 15 miles west of Tarkio,
moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Nemaha County, including the following locations... Nemaha,
Brownville State Recreation Area and Brownville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 4051 9580 4054 9565 4052 9566 4051 9569
4047 9569 4046 9567 4046 9564 4042 9566
4034 9562 4031 9566 4030 9560 4028 9579
TIME...MOT...LOC 0947Z 253DEG 46KT 4040 9567
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Dergan133
WWUS53 KOAX 240953
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
453 AM CDT Fri May 24 2019
NEC127-241002-
/O.EXP.KOAX.TO.W.0010.000000T0000Z-190524T1000Z/
Nemaha NE-
453 AM CDT Fri May 24 2019
...THE TORNADO WARNING FOR EASTERN NEMAHA COUNTY WILL EXPIRE AT 500
AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 AM CDT for southeastern
Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Omaha.
Remember, a Tornado Warning still remains in effect for southeast
Nemaha county.
LAT...LON 4051 9580 4054 9565 4052 9566 4051 9569
4047 9569 4046 9567 4046 9564 4042 9566
4034 9562 4031 9566 4030 9560 4028 9579
TIME...MOT...LOC 0952Z 253DEG 58KT 4042 9557
$$
DerganWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at May 24, 3:45 AM CDT, 51 minutes earlier.
Area forecast discussion, May 24, 3:45 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
345 AM CDT Fri May 24 2019
.SHORT TERM...(Today through Sunday)
Issued at 338 AM CDT Fri May 24 2019
A strengthening 50 kt low level jet aided in the development and
intensification of a surface low over northeast Kansas and eastern
Nebraska overnight. Dewpoints managed to climb from the mid 50s into
the mid 60s across southeast Nebraska and southwest Iowa, as a warm
front associated with this system drifted north through the region.
PWATs increased to 1.7-1.6 across southern portions of the forecast
area overnight, well above the climatological daily max for our
area. Early morning forecast soundings continued to depict a strong
wind profile with plenty of low level moisture. This environment
resulted in the development of a couple rounds of strong to severe
showers and thunderstorms moving through the area, producing a
few inches of heavy rainfall, strong winds, and potential for a
few areas of rotation, leading to a Tornado Watch through the
early morning hours.
The majority of storms are expected to move out this, with
clearing skies expected across the northwestern 2/3 of the
forecast area. However, precipitation chances will increase once
again across southeast Nebraska and southern Iowa Friday afternoon
and evening as convection develops along the cold front trailing
behind the aforementioned departing low. There's a marginal risk
for large hail and damaging winds across southeast
Nebraska/southwest Iowa Friday afternoon and evening. And, while
heaviest rain is expected to remain just to our southeast in
Kansas and Missouri, there is still the potential for an inch or
more of heavy rain across extreme southeast Nebraska and southwest
Iowa. Therefore, we included this area in a Flash Flood Watch for
this morning through early Saturday morning.
Another developing surface low will pass through eastern Nebraska
Saturday afternoon, draping another frontal boundary across the
southeastern half of the CWA. Steep lapse rates, abundant low
level moisture, and moderate deep shear and instability will lead
to yet another severe weather risk over the area. Large hail and
damaging winds will be the primary threats once again.
.LONG TERM...(Sunday night through Thursday)
Issued at 338 AM CDT Fri May 24 2019
Active weather continues through the extended period with several
round of showers and thunderstorms bringing additional severe
weather threats and heavy rainfall across already saturated soils.
More northerly upper level flow finally returns midweek, bringing a
better chance for dry weather Wednesday through Thursday. But this
reprieve won't last for long with active weather returning Friday
and into the weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1144 PM CDT Thu May 23 2019
Showers and thunderstorms continue to move through the area. At
OFK, ceilings are at IFR which could last through 9Z with
potential thunderstorms. At OMA and LNK, MVFR criteria will likely
be in place through 12Z. After the morning storms move through,
conditions should improve to VFR.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Saturday morning for NEZ091>093.
Flash Flood Watch until 7 AM CDT this morning for NEZ068-088>090.
IA...Flash Flood Watch through Saturday morning for IAZ090-091.
Flash Flood Watch from 7 AM CDT this morning through Saturday
morning for IAZ080.
&&
SHORT TERM...KG
LONG TERM...KG
AVIATION...FajmanHazardous weather outlook, May 24, 3:52 AM CDT, 44 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 352 AM CDT Fri May 24 2019 IAZ079-090-NEZ067-068-091-093-242300- Mills-Fremont-Cass-Otoe-Nemaha-Richardson- 352 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of southwest Iowa and southeast Nebraska. .DAY ONE...Today and Tonight Thunderstorms are expected through this morning. A few storms may approach or become severe south of the I-80 corridor damaging winds will be the primary threat this morning with a small chance for a tornado or two. In addition to this, additional rainfall totals of up to an inch or more will be possible over portions of southeast Nebraska and southwest Iowa Friday through Saturday morning. Given this rainfall will occur on already saturated soils, the potential for flash flooding will increase. Minor flooding will continue along the Missouri River from around Plattsmouth downstream to Brownville. Moderate flooding will occur at Rulo. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will prevail heading into and through the Memorial Day weekend, and through Tuesday of next week. Minor river flooding will continue along the Missouri River from around Plattsmouth downstream to Brownville. Moderate flooding is expected at Rulo. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Friday. IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045- 050>053-065-066-078-088>090-092-242300- Monona-Harrison-Shelby-Pottawattamie-Montgomery-Page-Knox-Cedar- Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt- Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy- Seward-Lancaster-Saline-Jefferson-Gage-Johnson-Pawnee- 352 AM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Thunderstorms are expected through this morning. A few storms may approach or become severe south of the I-80 corridor damaging winds will be the primary threat this morning with a small chance for a tornado or two. In addition to this, additional rainfall totals of up to an inch or more will be possible over portions of southeast Nebraska and southwest Iowa Friday through Saturday morning. Given this rainfall will occur on already saturated soils, the potential for flash flooding will increase. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will prevail heading into and through the Memorial Day weekend, and through Tuesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through Friday.
In the hours before
Special weather statement, May 23, 11:27 PM CDT, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1127 PM CDT Thu May 23 2019
IAZ080-091-240500-
Page IA-Montgomery IA-
1127 PM CDT Thu May 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY AND
CENTRAL PAGE COUNTIES UNTIL MIDNIGHT CDT...
At 1126 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Coin, or 23 miles northeast of Tarkio, moving
northeast at 50 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Clarinda, Shenandoah, Villisca, Stanton, Coin, Yorktown, Hepburn and
Viking Lake State Park.
LAT...LON 4062 9516 4074 9536 4104 9510 4095 9493
4075 9493
TIME...MOT...LOC 0426Z 219DEG 42KT 4075 9521
MEADSpecial weather statement, May 24, 3:32 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
332 AM CDT Fri May 24 2019
NEZ078-088>090-092-240915-
Jefferson NE-Gage NE-Pawnee NE-Johnson NE-Saline NE-
332 AM CDT Fri May 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JOHNSON...EASTERN
JEFFERSON...SOUTHEASTERN SALINE...NORTHWESTERN PAWNEE AND GAGE
COUNTIES UNTIL 415 AM CDT...
At 331 AM CDT, Doppler radar was tracking a strong thunderstorm over
Diller, or 17 miles southwest of Beatrice, moving northeast at 60
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Beatrice, Fairbury, Wymore, De Witt, Cortland, Sterling, Plymouth,
Blue Springs, Odell, Diller, Clatonia, Pickrell, Adams, Endicott,
Filley, Jansen, Steele City, Virginia, Harbine and Crab Orchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 800 AM CDT for southeastern
Nebraska.
LAT...LON 4001 9728 4051 9689 4051 9620 4000 9663
4000 9725
TIME...MOT...LOC 0831Z 222DEG 53KT 4009 9698
DerganSpecial weather statement, May 24, 3:56 AM CDT, 40 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 356 AM CDT Fri May 24 2019 NEZ068-089>093-240945- Otoe NE-Gage NE-Pawnee NE-Johnson NE-Nemaha NE-Richardson NE- 356 AM CDT Fri May 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...WESTERN NEMAHA... SOUTHEASTERN OTOE...WESTERN RICHARDSON...PAWNEE AND EASTERN GAGE COUNTIES UNTIL 445 AM CDT... At 355 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 9 miles east of Pickrell to near Oketo. Movement was northeast at 60 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Nebraska City, Auburn, Tecumseh, Pawnee City, Humboldt, Sterling, Johnson, Cook, Table Rock, Talmage, Summerfield, Lorton, Adams, Du Bois, Dawson, Filley, Barneston, Brock, Elk Creek and Burchard. A Tornado Watch remains in effect until 800 AM CDT for southeastern Nebraska. LAT...LON 4048 9658 4068 9585 4000 9579 4000 9660 TIME...MOT...LOC 0855Z 234DEG 51KT 4040 9656 3994 9654 Dergan
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 31 min |
| May 23, 8:42 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster, Otoe | 22 min |
| May 23, 9:11 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 20 min |
| May 24, 3:32 AM CDT | Special Weather Statement | OAX | Gage, Jefferson | 43 min |
| May 24, 3:56 AM CDT | Special Weather Statement | OAX | Johnson, Nemaha, Pawnee | 49 min |
| May 24, 4:11 AM CDT | Tornado Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 34 min |
| May 24, 4:21 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Pawnee, Richardson | 39 min |
| May 24, 4:40 AM CDT | Tornado Warning | OAX | Nemaha, Richardson | 22 min |
| May 24, 5:27 AM CDT | Flash Flood Warning | OAX | Gage, Johnson, Nemaha, Otoe, Pawnee, Richardson | 6 hr |
| May 24, 6:00 AM CDT | River Flood Warning | OAX | Nemaha | 34 hr |
| May 24, 6:00 AM CDT | River Flood Warning | OAX | Cass | 9 hr |
| May 24, 8:03 AM CDT | River Flood Warning | OAX | Gage | 21 days |
| May 24, 10:22 AM CDT | River Flood Warning | OAX | Gage | 30 hr |
| May 24, 1:02 PM CDT | River Flood Warning | OAX | Richardson | 31 hr |
Nearby
Tornado Warnings in Nebraska, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.